Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

130 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have darker face than body. Started using demelan . Safe to continue demelan cream?

Answered by
Dr.
Dr. Sudarshan

Dermatologist

Practicing since :2005

Answered : 1391 Questions

default
Posted on Mon, 24 Dec 2012 in Skin Hair and Nails
Question: My face is very much darker than the rest of the body. I have started using DEMELAN over entire face without prescription. I came to know about this product through internet. I would like to seek advice on whether i should discontinue it or apply only on the specific area on the face. My face is acne prone too.
doctor
Answered by Dr. Sudarshan 8 hours later
Hi XXXXXXX
Thanks for writing in .
The condition you are suffering from is called photomelanosis.It occurs due to excessive sun exposure or sensitivity to sunlight.
You can use demelan cream for it.Apply it at night time .during day time you should use good sunscreen like melagard 50 lotion during day time.sunscreen should be applied daily.starting at 9 in morning every 3 hours till 6in evening.
Some clinic based procedures like chemical peeling will also help you a lot.
Some oral medications like tab limcee and capsule oxytard one daily will be helpful.
Hope this helps.
I will be available for follow up.

Regards
Dr Sudarshan
Md dermatologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudarshan 15 hours later
Thank you very much sir...........
I use demelan every day on entire face but it causes itching. I also got tiny whiteheads on my forehead(may not be related to demelan). I would like to have fair facial skin(matches to my body color) at the same time i would like to get rid of acne.

Oily sunscreen may not suit my acne pron screen.

I searched on internet about chemical peel. I found articles on peels like glycolic acid, TCA, Retinoic acid etc. Are they available for home use?

May I upload my facial pictures for exact idea?
doctor
Answered by Dr. Sudarshan 15 hours later
Hi again XXXXXXX

You can use non oily sunscreen like neutrogena SPF 50 dry touch or Photoban aqua gel 30 .It will be helpful for you and will prevent darkening and will not cause acne.

Chemical peel is the most effective and best method for tanning and acne.
Peels like salicylic mandelic combination or glycolic acid are very good for acne and pigmentation.These are usually done at skin clinics.Low concentration glycolic can be used at home available as Glyco A 12% lotion to be applied everynight.

You can upload photos for better understanding of your problem.

Regards.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudarshan 2 days later
THANK YOU VERY MUCH SIR
I HAVE UPLOADED FEW IMAGES OF MY FACE.
I HAVE GOT CLUSTER OF TINY PIMPLES ON FOREHEAD AND BOTH THE CHICK.
I THINK, IT MAY BE A SIDEEFFECT OF DEMELAN CREAM.

SHOULD I DISCONTINUE DEMELAN?

YOU MAY SEE IN IMAGES ACNE, FINE LINES, BLACKHEADS etc.

WOULD YOU SUGGEST SOMETHING THAT TREAT ACNE/PIMPLES/BLACKHEADS, FINELINES/WRINKLES AND PHOTOMELENOSIS?

MY SKIN IS HIGHLY SNSISTIVE AND HIGH ACNE PRONE.

HOW MUCH WOULD BE THE COST OF GLYCOLIC PEEL CLINICAL TREATMENT ?

THANK YOU.
doctor
Answered by Dr. Sudarshan 19 hours later
Hi again,
Ive gone through the images.
You have got acne and photo melanosis.
Chemical peeling with glycolic acid and salymandelic acid would be ideal for you.5 -7 sitiings would be required.
Cost varies from 1 to 2.5 thousand per sitting .
Also for home based treatment you can apply Glyco A 12 % cream every night.and use good quality sunscreen like photoban aqua gel which is suitable for your skin.

Hope this helps.
Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Medical Topics ,  

Recent questions on  Severe acne

doctor1 MD

I am a 21 year old male who thinks his testosterone levels are unbalance I am a virgin who has a very low sex drive, my voice never changed during puberty, have little to no facial hair.Just recently I have been expierencing erection problems not having any at all,mood swings,and severe acne breackouts.

doctor1 MD

hi. i'm 35 and struggling with tiredness all the time, after meals i become extremely bloated, nausea and suffer terrible constipation no matter how much fiber i eat and water i drink. i'm also suffering vertigo, headaches, severe acne all over my body. and for the first time ever am actually craving sweet things. why is this?

doctor1 MD

I have severe acne only on nose and no where else.. My dermatologist prescribed me cnn mr 100 with which my problem got solved completely, it was a miracle for a year.. But since a month again the same has started and now the doctor is not taking...

doctor1 MD

I use to have sever acne and after consultation it has started to reduce. I have got severe acne marks all over my face and I am going to get married after 4 months. Please suggest some remedy to get rid of the marks and get a glow on my face.

doctor1 MD

Hi, I am 39 years old. I have always seem to have female repro issues stemming from teen years. Severe pelvic pain at ag 14 from cysts on ovaries, miscarriage and ectopic pregnancy. finally gave birth at age 28 and again at 32. Both by c-section because cervix wouldn't dilate. Had tubal ligation after 2nd child. Started having mammograms at 35 due to fibrocystic breast syndrome. Have 2 uterine fibroids, doctor wants to do hysterectomy, but I have opted for embolization. Before doing that, she tried to do uterine biopsy, but cervix was to tight for the tube. So I have to have D&C first. Now I have severe acne and dermatologist thinks it's my thyroid causing this and other issues (hair loss, dry skin, etc). Could ALL these be related to thyroid and hormones and should I be concerned about other serious issues, like cancer?

doctor1 MD

I need help choosing between birth control pills. I have had moderate- severe acne since discontinuing micronor several months ago. I have been prescribed tactupump with no improvements. My family doctor has recommended either Lo Loestrin or...

doctor1 MD

hi my cousin has been prescribed isotrettinion tablets, she has blocked arteries but has been given these tablets , she was given these before at a high dose , but her blood test showed that these tablets may of caused liver damage, she had a MRI scan and it showed she has got a fatty liver , they stopped her tablets for a few months, but have started her on a lower dose of 20mg, i have read that these tablets are used for severe acne and other problems .